MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, capsure fixation device deployed three consecutive shots during use.The user was able to sue the same device to complete the procedure with no further issues.Based on photo review, there does not appear to be any damage to the cannula or housing.The subject device was not returned for evaluation.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records shows product was made to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during inguinal hernia repair, the surgeon tried to fixate the 3dmax light mesh using capsure fixation device.It was reported that device deployed three fasteners in tandem on one attempt which were found to be deployed into one another.As reported, this issue occurred once during use of the 30-fastener device.The 3 tandem fasteners failed to fixate the mesh, and the device was not used in hard structure.The procedure was completed with same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, capsure fixation device deployed three consecutive shots during use.The user was able to use the same device to complete the procedure with no further issues.Based on photo review, there does not appear to be any damage to the cannula or housing.The subject device was not returned for evaluation.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records shows product was made to specification.Addendum: this supplemental mdr is submitted to document the sample evaluation results.The evaluation of the device could not reproduce the reported event that the device deployed two fasteners at once during fixation.The device functioned as intended during functional and simulated use testing with deploying 22 remaining fasteners without any issue.No manufacturing anomalies found.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21526758
Report Number1213643-2025-00079
Device Sequence Number18531861
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(17)260128(10)HUJP1200
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number0113230
Device Lot NumberHUJP1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown